MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD SYRINGE ALLERGY 1ML W/NDL 27X1/2 RB; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD SYRINGE ALLERGY 1ML W/NDL 27X1/2 RB; PISTON SYRINGE
Catalog Number 305540
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Material #: 305540; batch#: 4107109.It was reported that the bd syringe allergy 1ml w/ndl 27x1/2 rb package seal integrity was poor / questionable.The following information was provided by the initial reporter: verbatim: rcc received a complaint via community.Pir attached.One of the syringes in the pack was melted to the seal of the package.It appears the packet was never sealed properly.No patients were affected.Additional information provided: 1.Sample available is mentioned as yes, are you able to provide the address of the facility for us to ship the return label? a.Yes, i can mail the sample back.The address of our office is (b)(6).2.Are you able to provide photos of the damaged items? a.Yes, would you like them via email? 3.Can you describe the external condition of the box upon receipt, any signs of mishandling? a.I cannot ¿ these were shipped x1 month ago.4.Did you notice any unusual sounds or shifting inside the box when handling it? a.No, we noticed that the package was not sealed properly.
 
Additional Manufacturer Narrative
Investigation summary: 1 sample was received and tested by our quality team with the customer's complaint of packaging damaged.The complaint was immediately verified upon initial visual analyses due to the seal having pressed and melted a syringe into the edge of tray.The manufacturer has been notified of this failure and the root cause has been traced to an operator error and quality control deficiency when loading trays before being sealed and subsequent failure to realize a defective product.Corrective action is not necessary due to the plant's closure since this device was produced.The production history was analyzed and there were no issues found during quality inspections that would lead to this issue.
 
Event or Problem Description
Sample received.

Brand Name
BD SYRINGE ALLERGY 1ML W/NDL 27X1/2 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20717739
Report Number1920898-2024-00151
Device Sequence Number8334455
Product Code FMF
UDI-Device Identifier00382903055401
UDI-Public(01)00382903055401(11)240623(17)290430(10)4107109
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305540
Device Lot Number4107109
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2024
Supplement Date Received by Manufacturer01/23/2025
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown